Alert archive / Florida / Special Weather Statements in 2016

Special Weather Statement, NWS Mobile, AL

May 30, 2016Escambia County, Florida

NWS Mobile, AL issued this special weather statement at May 30, 2016, 2:13 PM CDT for Escambia County, Florida. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 30, 2016, 2:13 PM CDT (19:13 UTC)
Expired
May 30, 2016, 3:00 PM CDT
In force
47 min
Issued by
NWS Mobile, AL

County Escambia County, FL

The radar

The Eglin Afb radar (KEVX), 112 km from the middle of the area, began a volume at 19:12 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Slidell Radar S, LA (KSIL), launched 12:00Z, 7.2 hours before the alert went out and 252 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Slidell Radar S, LA at 12:00Z on 2016-05-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1417 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Slidell Radar S, LA at 12:00Z on 2016-05-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -14 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1417 J/kg
Mixed-layer CIN
-54 J/kg
Mixed-layer LCL
966 m above ground
0-6 km bulk shear
12 kt
0-1 km storm-relative helicity
-14 m²/s²
0-3 km storm-relative helicity
10 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

310 
WWUS84 KMOB 301913
SPSMOB

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
213 PM CDT MON MAY 30 2016
 
ALZ264-266-FLZ201>206-302000-
BALDWIN CENTRAL AL-BALDWIN COASTAL AL-ESCAMBIA COASTAL FL-
SANTA ROSA COASTAL FL-SANTA ROSA INLAND FL-ESCAMBIA INLAND FL-
OKALOOSA INLAND FL-OKALOOSA COASTAL FL-
213 PM CDT MON MAY 30 2016

...SCATTERED STRONG THUNDERSTORMS WILL AFFECT THE FOLLOWING
COUNTIES...

SOUTHEASTERN BALDWIN...SOUTHEASTERN ESCAMBIA...SOUTHERN SANTA ROSA
AND SOUTHERN OKALOOSA COUNTIES UNTIL 300 PM CDT...

AT 209 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
MONITORING A BROKEN LINE OF THUNDERSTORMS EXTENDING FROM 7 MILES
NORTHWEST OF LILLIAN TO NEAR NAVARRE TO NEAR WRIGHT...AND MOVING
SOUTHEAST AT 10 MPH.

THE STRONGEST OF THESE STORMS WILL BE CAPABLE OF PRODUCING BRIEF
STRONG WIND GUSTS TO 40 MPH...FREQUENT CLOUD TO GROUND LIGHTNING
STRIKES AND BRIEF HEAVY RAINFALL. 

LOCATIONS IMPACTED INCLUDE...
PENSACOLA...FERRY PASS...BRENT...WEST PENSACOLA...WRIGHT...FORT WALTON
BEACH...ENSLEY...WARRINGTON...NICEVILLE...GONZALEZ...EGLIN AFB...PACE...
MILTON...VALPARAISO...GULF BREEZE...GOULDING...MARY ESTHER...BAGDAD...LAKE
LORRAINE AND OCEAN CITY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING. 

&&

LAT...LON 3034 8759 3070 8758 3059 8646 3038 8652
      3035 8666 3030 8719
TIME...MOT...LOC 1909Z 304DEG 9KT 3051 8751 3048 8689 3049 8661 

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this special weather statement went out at May 30, 12:52 PM CDT, 1 hour 21 minutes earlier.

Area forecast discussion, May 30, 12:52 PM CDT, 1 hour 21 minutes before
Area Forecast Discussion
National Weather Service Mobile AL
1252 PM CDT MON MAY 30 2016

.DISCUSSION...Updated for latest aviation discussion below.

&&

.AVIATION...
18Z issuance...VFR generally prevails across the region this
afternoon with scattered to broken cumulus deck bases between 4-6 kft
AGL. Isolated to scattered TSRA will develop around the area this
afternoon, with the best coverage along the seabreeze over southern
portions of the area. Will keep VCTS mention in at KMOB/KBFM/KPNS and
closely monitor trends through the afternoon. Brief strong and
gusty/erratic winds and visibility reductions due to heavy rain will
be possible with convection. /21

&&

.PREV DISCUSSION... /issued 1104 AM CDT MON MAY 30 2016/

DISCUSSION...See updated information for land areas below.

UPDATE...The ongoing forecast for this Memorial Day looks reasonable
and no significant changes are needed. Another hot day is expected as
an upper level ridge will continue to stretch from the western Gulf
of Mexico through AL and the northwest FL Panhandle. Temperatures at
10 AM had already warmed into the upper 80s to around 90 across much
of the region, and highs look on track to reach the lower to mid 90s
inland, and around 90 near the beaches. Isolated to scattered showers
and thunderstorms should develop this afternoon, with the best
coverage focused over southern portions of the area along the
seabreeze. Like yesterday, a couple of strong storms with brief
strong wind gusts over 40 mph, frequent lightning and brief heavy
rainfall will be possible given MLCAPE values around 1500 J/KG and
precipitable water values around 1.5 inches in the vicinity of the
seabreeze. Local checklist parameters generally reveal a low to
borderline moderate potential of microbursts this afternoon. /21

&&

.MOB Watches/Warnings/Advisories...
AL...None.
FL...None.
MS...None.
GM...None.
&&

This product is also available on the web at:
http://weather.gov/mob
Hazardous weather outlook, May 30, 1:58 PM CDT, 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOBILE AL
158 PM CDT MON MAY 30 2016

ALZ051>060-261>266-FLZ201>206-MSZ067-075-076-078-079-311900-
CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW-
ESCAMBIA-COVINGTON-MOBILE INLAND-BALDWIN INLAND-MOBILE CENTRAL-
BALDWIN CENTRAL-MOBILE COASTAL-BALDWIN COASTAL-ESCAMBIA INLAND-
ESCAMBIA COASTAL-SANTA ROSA INLAND-SANTA ROSA COASTAL-
OKALOOSA INLAND-OKALOOSA COASTAL-WAYNE-PERRY-GREENE-STONE-GEORGE-
158 PM CDT MON MAY 30 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ALABAMA...SOUTHWEST ALABAMA...NORTHWEST FLORIDA AND SOUTHEAST
MISSISSIPPI.

.DAY ONE...THIS AFTERNOON AND TONIGHT

ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP ACROSS
THE REGION THIS AFTERNOON...WITH THE BEST COVERAGE NEAR THE COAST. A
FEW OF THE STRONGER STORMS THAT DEVELOP WILL BE CAPABLE OF PRODUCING
BRIEF STRONG WIND GUSTS OVER 40 MPH...FREQUENT LIGHTNING STRIKES AND
BRIEF HEAVY RAINFALL.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF SKYWARN SEVERE STORM SPOTTER NETWORKS IS NOT
EXPECTED THROUGH SUNDAY.

GMZ630>635-650-655-670-675-311900-
NORTHERN MOBILE BAY-SOUTHERN MOBILE BAY-MISSISSIPPI SOUND-
PERDIDO BAY-PENSACOLA BAY SYSTEM-CHOCTAWHATCHEE BAY-
COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM-
COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM-
WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM-
WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-
158 PM CDT MON MAY 30 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE COASTAL
WATERS OF ALABAMA AND NORTHWEST FLORIDA AND THE COASTAL WATERS OF
ALABAMA AND NORTHWEST FLORIDA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

In the hours before

Special weather statement, May 30, 2:13 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
213 PM CDT MON MAY 30 2016

ALZ264-266-FLZ201>206-302000-
BALDWIN CENTRAL AL-BALDWIN COASTAL AL-ESCAMBIA COASTAL FL-
SANTA ROSA COASTAL FL-SANTA ROSA INLAND FL-ESCAMBIA INLAND FL-
OKALOOSA INLAND FL-OKALOOSA COASTAL FL-
213 PM CDT MON MAY 30 2016

...SCATTERED STRONG THUNDERSTORMS WILL AFFECT THE FOLLOWING
COUNTIES...

SOUTHEASTERN BALDWIN...SOUTHEASTERN ESCAMBIA...SOUTHERN SANTA ROSA
AND SOUTHERN OKALOOSA COUNTIES UNTIL 300 PM CDT...

AT 209 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
MONITORING A BROKEN LINE OF THUNDERSTORMS EXTENDING FROM 7 MILES
NORTHWEST OF LILLIAN TO NEAR NAVARRE TO NEAR WRIGHT...AND MOVING
SOUTHEAST AT 10 MPH.

THE STRONGEST OF THESE STORMS WILL BE CAPABLE OF PRODUCING BRIEF
STRONG WIND GUSTS TO 40 MPH...FREQUENT CLOUD TO GROUND LIGHTNING
STRIKES AND BRIEF HEAVY RAINFALL.

LOCATIONS IMPACTED INCLUDE...
PENSACOLA...FERRY PASS...BRENT...WEST PENSACOLA...WRIGHT...FORT WALTON
BEACH...ENSLEY...WARRINGTON...NICEVILLE...GONZALEZ...EGLIN AFB...PACE...
MILTON...VALPARAISO...GULF BREEZE...GOULDING...MARY ESTHER...BAGDAD...LAKE
LORRAINE AND OCEAN CITY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

&&

LAT...LON 3034 8759 3070 8758 3059 8646 3038 8652
      3035 8666 3030 8719
TIME...MOT...LOC 1909Z 304DEG 9KT 3051 8751 3048 8689 3049 8661

The office that day

Everything else NWS Mobile, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 30, 5:30 PM CDTSpecial Weather StatementMOBMobile60 min

Nearby

Special Weather Statements in Florida, 2016Every special weather statement in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.